Alert archive / Oklahoma / River Flood Watches in 2021
River Flood Watch 4, NWS Norman, OK
NWS Norman, OK issued this river flood watch at Jul 3, 2021, 6:41 AM CDT for Cotton County, Jefferson County, Tillman County, Oklahoma; Clay County, Wichita County, Texas. It took effect at Jul 5, 2021, 12:24 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 6:41 AM CDT (11:41 UTC)
- In effect from
- Jul 5, 2021, 12:24 AM CDT
- Expired
- Jul 4, 2021, 4:58 AM CDT
- In force
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cotton County, OK, Jefferson County, OK, Tillman County, OK, Clay County, TX, Wichita County, TX
The radar
The Altus AFB radar (KFDR), 42 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Red River near Burkburnett (BKBT2). The gauge peaked at 7.87 ft at Jul 4, 2021, 6:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07308500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
606
WGUS64 KOUN 031141
FFAOUN
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
641 AM CDT Sat Jul 3 2021
...The National Weather Service in Norman OK has issued a Flood
Watch for the following rivers in Oklahoma...Texas...
Red River near Burkburnett affecting Wichita, Jefferson, Tillman,
Clay and Cotton Counties.
For the Upper Red River...including Burkburnett, Terral,
Gainesville...flooding is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not enter or cross flowing water or water of unknown depth.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 245 PM CDT.
&&
OKZ037-044-045-TXZ086-090-031945-
/O.NEW.KOUN.FL.A.0004.210705T0524Z-210705T2035Z/
/BKBT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
641 AM CDT Sat Jul 3 2021
The National Weather Service in Norman has issued a
* Flood Watch for
the Red River near Burkburnett.
* From late Sunday night to Monday afternoon.
* At 5:30 AM CDT Saturday the stage was 7.2 feet.
* Flood stage is 9.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Monday morning.
* Impact...At 10.0 feet, Crop and range lands... oil fields... and
rural roads are affected. Some low-lying areas near the river may
be isolated by high water in side channels. Areas along the river
near Davidson Oklahoma begin to flood several hours before the
crest approaches the Burkburnett area. The flood crest reaches the
area along the river near Taylor Oklahoma several hours later.
Cattle and other property should be relocated to places which are
1 foot higher than nearby river banks to avoid being stranded.
&&
LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
3406 9815 3402 9859
$$4 follow-up statements
270
WGUS64 KOUN 031354
FFAOUN
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
854 AM CDT Sat Jul 3 2021
...The Flood Watch is extended for the following rivers in
Oklahoma...Texas...
Red River near Burkburnett affecting Wichita, Jefferson, Tillman,
Clay and Cotton Counties.
For the Upper Red River...including Burkburnett, Terral,
Gainesville...flooding is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not enter or cross flowing water or water of unknown depth.
Additional information is available at www.weather.gov.
The next statement will be issued this afternoon at 500 PM CDT.
&&
OKZ037-044-045-TXZ086-090-032200-
/O.EXT.KOUN.FL.A.0004.210705T0700Z-210705T2043Z/
/BKBT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
854 AM CDT Sat Jul 3 2021
The Flood Watch continues for
the Red River near Burkburnett.
* From late Sunday night to Monday afternoon.
* At 8:30 AM CDT Saturday the stage was 7.6 feet.
* Flood stage is 9.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Monday morning.
* Impact...At 9.0 feet, Crop and range lands... oil fields... and
rural roads are affected. Some low-lying areas near the river may
be isolated by high water in side channels. Bottomlands near
Davidson Oklahoma begin to flood several hours before the crest
approaches the Burkburnett area. The flood crest reaches the area
along the river near Taylor Oklahoma several hours later. Cattle
and other property should be relocated to places which are higher
than nearby river banks to avoid being stranded.
&&
LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
3406 9815 3402 9859
$$
MAD388
WGUS64 KOUN 031914
FFAOUN
Flood Watch
National Weather Service Norman OK
214 PM CDT Sat Jul 3 2021
...The Flood Watch continues for the following rivers in Oklahoma...
Texas...
Red River near Burkburnett affecting Wichita, Jefferson, Tillman,
Clay and Cotton Counties.
For the Upper Red River...including Burkburnett, Terral,
Gainesville...flooding is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not enter or cross flowing water or water of unknown depth.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1015 PM CDT.
&&
OKZ037-044-045-TXZ086-090-040315-
/O.CON.KOUN.FL.A.0004.210705T0700Z-210705T2043Z/
/BKBT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
214 PM CDT Sat Jul 3 2021
The Flood Watch continues for
the Red River near Burkburnett.
* From late Sunday night to Monday afternoon.
* At 1:30 PM CDT Saturday the stage was 7.6 feet.
* Flood stage is 9.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Monday morning.
* Impact...At 9.0 feet, Crop and range lands... oil fields... and
rural roads are affected. Some low-lying areas near the river may
be isolated by high water in side channels. Bottomlands near
Davidson Oklahoma begin to flood several hours before the crest
approaches the Burkburnett area. The flood crest reaches the area
along the river near Taylor Oklahoma several hours later. Cattle
and other property should be relocated to places which are higher
than nearby river banks to avoid being stranded.
&&
LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
3406 9815 3402 9859
$$
Maxwell739
WGUS64 KOUN 040042
FFAOUN
Flood Watch
National Weather Service Norman OK
742 PM CDT Sat Jul 3 2021
...The Flood Watch continues for the following rivers in Oklahoma...
Texas...
Red River near Burkburnett affecting Wichita, Jefferson, Tillman,
Clay and Cotton Counties.
For the Upper Red River...including Burkburnett, Terral,
Gainesville...flooding is possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not enter or cross flowing water or water of unknown depth.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 345 AM CDT.
&&
OKZ037-044-045-TXZ086-090-040845-
/O.CON.KOUN.FL.A.0004.210705T0700Z-210705T2043Z/
/BKBT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
742 PM CDT Sat Jul 3 2021
The Flood Watch continues for
the Red River near Burkburnett.
* From late Sunday night to Monday afternoon.
* At 6:30 PM CDT Saturday the stage was 7.5 feet.
* Flood stage is 9.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Monday morning.
* Impact...At 9.0 feet, Crop and range lands... oil fields... and
rural roads are affected. Some low-lying areas near the river may
be isolated by high water in side channels. Bottomlands near
Davidson Oklahoma begin to flood several hours before the crest
approaches the Burkburnett area. The flood crest reaches the area
along the river near Taylor Oklahoma several hours later. Cattle
and other property should be relocated to places which are higher
than nearby river banks to avoid being stranded.
&&
LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
3406 9815 3402 9859
$$
30163
WGUS64 KOUN 040958
FFAOUN
Flood Watch
National Weather Service Norman OK
458 AM CDT Sun Jul 4 2021
...The Flood Watch is replaced with a River Flood Warning for the
following rivers in Oklahoma...Texas...
Red River near Burkburnett affecting Wichita, Jefferson, Tillman,
Clay and Cotton Counties.
OKZ037-044-045-TXZ086-090-041100-
/O.CAN.KOUN.FL.A.0004.210705T0700Z-210704T0958Z/
/BKBT2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
458 AM CDT Sun Jul 4 2021
The Flood Watch is cancelled for
the Red River near Burkburnett
and has been replaced with a Flood Warning.
* At 4:30 AM CDT Sunday the stage was 7.7 feet.
* Flood stage is 9.0 feet.
* Forecast...Flood stage may be reached just after midnight tonight.
&&
LAT...LON 3414 9895 3429 9895 3418 9854 3419 9805
3406 9815 3402 9859
$$
WareWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood watch went out at Jul 3, 5:47 AM CDT, 54 minutes earlier.
Area forecast discussion, Jul 3, 5:47 AM CDT, 54 minutes before
Area Forecast Discussion National Weather Service Norman OK 547 AM CDT Sat Jul 3 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 259 AM CDT Sat Jul 3 2021 Scattered showers and possibly a few thunderstorms will be possible this morning across the Red River Valley of southern Oklahoma and northern Texas. Thunderstorm complex west of Abilene at this typing expected to stay south of Knox City, Seymour and Archer City areas early this morning, but development of showers and storms near outflow farther north toward western north Texas possible toward and after sunrise. Scattered showers and storms also possible across southern Oklahoma and western north Texas with heating into this afternoon near axis of higher dewpoints and weak upslope flow. We should transition to dry conditions across all of the forecast area this evening and overnight. && .LONG TERM... (Sunday through Friday) Issued at 259 AM CDT Sat Jul 3 2021 Models still depicting s/wv trough progressing through northern/central plains tonight and Sunday, although weaker than previous runs. Models less bullish on potential for upscale growth of Saturday night high plains MCS and resulting MCV development. With weak northerly flow over Oklahoma and western north Texas Sunday into Monday, will keep pops going for potential of a weak MCV progressing southward over our moist, uncapped environment. These pops will be highest across western Oklahoma and adjacent northern Texas closer to possible mid-level disturbance and deeper moisture. Longwave trough that has been established over the eastern half of the country the past several days will get kicked eastward and replaced with active branch of westerlies. At the same time, central and western dirty ridge regime will be replaced with another seasonally substantial ridge (heights ~594-600dam) through the upcoming week. This will yield a general northwesterly flow pattern for our region and periodic frontal passages. These frontal passages will yield the best chances for organized heavy rain episodes Wednesday/Wednesday night and again next weekend. As a result, most daytime temperatures will remain below average, but with the wet soils and generally upper 60 and 70s dewpoints most days, humid conditions could have impacts. && .AVIATION... (12Z TAFS) Issued at 543 AM CDT Sat Jul 3 2021 MVFR ceilings were linger across central and southwestern OK this morning. Areas of brief patchy fog across central OK are also possible. Otherwise, VFR conditions will persist through the rest of the TAF period. Winds will veer throughout the day and become more southwesterly towards the end of the period. There is a chance for some showers to moves into southwestern OK and parts of western north TX this afternoon, but confidence in any TAF sites being impacted is low at this time. && .UPPER AIR... Issued at 305 AM CDT Fri Jul 2 2021 No Upper Air flights are planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 66 85 68 / 10 0 10 10 Hobart OK 82 66 86 68 / 30 10 20 30 Wichita Falls TX 85 68 89 70 / 40 10 10 20 Gage OK 85 67 86 67 / 10 0 40 40 Ponca City OK 86 66 87 67 / 0 0 10 10 Durant OK 88 65 89 67 / 40 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....11 AVIATION...13
Hazardous weather outlook, Jul 3, 5:18 AM CDT, 1 hour 23 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 518 AM CDT Sat Jul 3 2021 OKZ004>048-050>052-TXZ083>090-041000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 518 AM CDT Sat Jul 3 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Through Tonight... .Thunderstorms... Scattered showers and thunderstorms will be possible again today, mainly over southern Oklahoma and western north Texas. Severe storms are not expected, but heavy downpours and gusty winds are possible with some of the storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Scattered thunderstorm will be possible Sunday through Tuesday, mainly across the western half of Oklahoma and all western north Texas. As a weak cold front moves into the region on Wednesday, thunderstorm chances will increase over much of the region, with chances decreasing thereafter. No severe storms are expected, but heavy rain that could lead to flooding will continue to be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 9:58 PM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 4 hr |
| Jul 3, 1:56 AM CDT | River Flood Advisory | OUN | Comanche, Cotton | 18 hr |
| Jul 3, 6:43 AM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer | 90 min |
Nearby
River Flood Watches in Oklahoma, 2021River Flood Watches in Texas, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.